Low Carb Friends

Low Carb Friends (http://www.lowcarbfriends.com/bbs/)
-   General Health/Medical Issues (http://www.lowcarbfriends.com/bbs/general-health-medical-issues/)
-   -   Metoprolol for BP (http://www.lowcarbfriends.com/bbs/general-health-medical-issues/797747-metoprolol-bp.html)

Sunny7 02-23-2013 12:07 PM

Metoprolol for BP
 
Any one take this for high blood pressure, i am just going to start this tonight---do you have any side effects---pharmacist says to take with food----i don't eat at night, and do a lowcarb diet, what would be something good to eat that is low carb at bedtime---

thanks

Ronnie51 02-23-2013 12:49 PM

My husband takes this along with a diuretic for his BP. This belongs to a class of drugs called beta blockers which, while lowering your BP, also slows down your resting heart rate, which my husband needed as his heart rate is too fast. My doctor would not prescribe this for me because my resting heart rate is 54. My husband has no side effects from this medicine.

Sunny7 02-23-2013 01:02 PM

Quote:

Originally Posted by Ronnie51 (Post 16276387)
My husband takes this along with a diuretic for his BP. This belongs to a class of drugs called beta blockers which, while lowering your BP, also slows down your resting heart rate, which my husband needed as his heart rate is too fast. My doctor would not prescribe this for me because my resting heart rate is 54. My husband has no side effects from this medicine.

thanks---i will have to keep an eye on my heart rate then, its not as low as yours, yesterday at the dr's it was 84, but bp and heart rate is always higher at the dr's

Sunny7 02-23-2013 02:56 PM

Quote:

Originally Posted by Ronnie51 (Post 16276387)
My husband takes this along with a diuretic for his BP. This belongs to a class of drugs called beta blockers which, while lowering your BP, also slows down your resting heart rate, which my husband needed as his heart rate is too fast. My doctor would not prescribe this for me because my resting heart rate is 54. My husband has no side effects from this medicine.

does your husband take this before bedtime and with food,,i told the pharmicist that i don't eat before bed or drink milk, but said that i should,--- being lowcarb, i don't eat before bed, so don't know what to do, and does he also make sure he takes it at the same time everynight---some night i might be off a hour or so, wonder if it makes a difference---i jjust really do not like new meds----

thanks

Ronnie51 02-23-2013 04:02 PM

He takes it in the morning after breakfast....he's always taken his BP meds in the morning and I do too. Did your pharmacist tell you to take it at night? I just looked at the bottle to see if there are any "warnings" and it said that it could cause drowsiness and/or dizziness, but my husband has never experienced this. Maybe that's why the pharmacist told you to take it at night (if that's what he told you). Varying what time you take your meds by an hour shouldn't make much difference.

Sunny7 02-23-2013 04:30 PM

Quote:

Originally Posted by Ronnie51 (Post 16276690)
He takes it in the morning after breakfast....he's always taken his BP meds in the morning and I do too. Did your pharmacist tell you to take it at night? I just looked at the bottle to see if there are any "warnings" and it said that it could cause drowsiness and/or dizziness, but my husband has never experienced this. Maybe that's why the pharmacist told you to take it at night (if that's what he told you). Varying what time you take your meds by an hour shouldn't make much difference.

yes, the dr said to take it in the evening-----but being lowcarb i don't eat before bedtime, so think i will take it around 5 or 6 pm -----i do take a pill in the am for BP also, but i have been having trouble keeping the BP down, so she is adding another pill in the evening---unfortunately i have inherited BP---i am hoping i don 't experience any side effects....

Ronnie51 02-23-2013 05:53 PM

I think you'll be fine. My husband never had any issues. My Mom who is 84 also takes it and she's never had any problems either.

Sunny7 02-24-2013 06:50 AM

Quote:

Originally Posted by Ronnie51 (Post 16276873)
I think you'll be fine. My husband never had any issues. My Mom who is 84 also takes it and she's never had any problems either.

ok thanks---took my first one last night and feel fine-----they said i could experience some dizziness and sleepiness, but didn't----hope it does the trick with the BP ---she said to check it a couple times a week, i have to go back ina couple, and see how its working----

thanks again


All times are GMT -7. The time now is 06:05 PM.